Alert archive / Colorado / Winter Storm Warnings in 2022
Winter Storm Warning 14, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm warning at Nov 1, 2022, 2:51 PM MDT for 9 counties in Colorado. It took effect at Nov 2, 2022, 6:00 PM MDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2022, 2:51 PM MDT (20:51 UTC)
- In effect from
- Nov 2, 2022, 6:00 PM MDT
- Expired
- Nov 4, 2022, 6:00 AM MDT
- In force
- 36 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 168 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Nov 1, 11:27 AM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Nov 1, 11:27 AM MDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1127 AM MDT Tue Nov 1 2022 .SHORT TERM...(Today and tonight) Issued at 350 AM MDT Tue Nov 1 2022 Key Messages: 1) Winds begin to increase out of the southwest, bringing spotty critical fire weather conditions to portions of Baca and Prowers counties. Today.. Water vapor imagery shows a mid-level ridge axis weakening overhead as it propagates eastward. Our flow will quickly transition to southwesterly for the rest of today ahead of a deep trough pushing into the Pacific Northwest. As the pressure gradient tightens this afternoon, southerly and southwesterly winds increase at the surface, gusting up to around 25 to 30 mph in most locations, especially in the high country and in our southeastern plains. With relative humidity values falling into the low teens along and east of the I-25 corridor, expecting spotty critical fire weather conditions for portions of Baca and Prowers counties this afternoon. Besides being dry and breezy, expecting daytime highs to be near or just above normal in the high country, and about 5 to 10 degrees above normal for the plains. The warmest spot on our map looks to be around La Junta, with a forecasted high of 77 degrees. Tonight.. As the trough continues to deepen to our west, cloud cover and southwesterly winds continue to increase through the overnight hours. This will keep overnight temperatures above normal for this time of year, especially on our plains, where strong downsloping looks to persist through the night. .LONG TERM...(Wednesday through Monday) Issued at 350 AM MDT Tue Nov 1 2022 Key Messages: 1) Critical fire weather conditions are likely Wednesday afternoon across the eastern plains. 2) Moderate to heavy snow is likely across the Continental Divide area late Wednesday into early Friday, especially over the San Juan Mountains. Wednesday... The midweek period will be the first day to bring an uptick in active weather to southern Colorado. Ensemble model guidance, such as the GEFS and EPS, are in strong agreement about a large trough starting to dig to the southeast and pushing toward Colorado. As this storm system approaches, winds through the column will increase and take on a more southwesterly component. While winds are expected to start increasing, moisture will still be limited across the area, and that will stifle any precipitation development during most of the day. Also, diurnal mixing will increase given the stronger winds and, because of that, relative humidity values are expected to drop, particularly across the eastern plains. Given this, critical fire weather conditions are likely across the I25 corridor and eastward regions through much of the afternoon. Other than fire weather concerns during the afternoon, precipitation chances are anticipated to start increasing during the evening over the Continental Divide area as moisture starts to surge ahead of the large trough. Given the increasing southwesterly winds, the San Juan Mountains will likely experience the quickest uptick in snow coverage and intensity. As for temperatures, given the southwesterly component winds aiding in compressional warming, an above seasonal day is expected. Most areas across southern Colorado will be around 10-15°F above normal. Thursday - Saturday... Heading into the later part of the week and into the weekend, the trough is expected to pass over the region and then lift to the northeast. Ensemble model guidance is in better agreement about the location of the system Thursday and Friday, but is still slightly differs with Saturday. Overall though, the evolution of the pattern has become more clear with greater agreement between the models. Precipitation chances will increase across southern Colorado, especially for the mountains, and particularly Thursday. Moderate to heavy snow is expected over the mountains given the persistent and strong orographic forcing and forcing from the trough. The plains will likely see the best chance of precipitation Friday as the trough pushes over Colorado. One thing that is still not fully clear is when and how closed off the low associated with the trough becomes. Trends in ensemble and deterministic model guidance are to take the low a little further north over the far southeastern plains, and then closing it off a little later, just to the east of the region. The further north track would be more favorable for precipitation across the eastern plains, but the more open low would be less favorable. Given this, details about precipitation chances Saturday are still murky, but at the least, the far southeastern plains could see precipitation as the trough/low eject to the northeast. Looking at temperatures, a big cool down is expected as the system passes over the region. The strongest cool down will be Friday and Saturday, as a cold front pushes southward late Thursday/early Friday. Sunday - Monday... Heading into the start of the next week, a downtrend in active weather is expected. Model guidance is in good agreement about the flow becoming more flat and zonal during this time frame. This type of pattern would keep precipitation chances low for the lower elevations, but increased across the mountains, especially the central mountains. Temperatures would also be expected to warm slightly back to near average values for this time of year, and remain steady there. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1126 AM MDT Tue Nov 1 2022 VFR ceilings and visibility for all three TAF stations, KALS, KCOS and KPUB throughout the forecast period. Winds will start out light at all three TAF stations. KALS will have gusty winds out of the southwest around 20Z this afternoon, and 17Z tomorrow morning. KCOS will have gusty winds out of the southeast around 20Z this afternoon, and out of the southwest around 16Z tomorrow morning. KPUB will have gusty winds out of the southeast around 23Z this afternoon, and out of the southwest around 16Z tomorrow morning. No precipitation expected at any of the TAF stations during the forecast period. -Riser && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Wednesday evening through Friday morning for COZ068. Fire Weather Watch Wednesday afternoon for COZ226>237. && SHORT TERM...EHR LONG TERM...SIMCOE AVIATION...RISER
Hazardous weather outlook, Nov 1, 3:59 AM MDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 359 AM MDT Tue Nov 1 2022 COZ058>089-093>099-021000- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 359 AM MDT Tue Nov 1 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Gusty southwesterly winds and low relative humidities will lead to spotty critical fire weather conditions for portions of Baca and Prowers counties. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Critical fire weather conditions are likely Wednesday afternoon across the eastern plains. A likely impactful weather system is expected to start impacting southern Colorado by late Wednesday. This will bring moderate to heavy snow to the Continental Divide region late Wednesday through early Friday, and could cause snow covered roads and low visibility. Lighter snow is expected to continue through Saturday over the mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. EHR/SIMCOE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:55 AM MDT | Fire Weather Watch | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 11 hr |
| Nov 1, 3:57 AM MDT | Winter Storm Watch | PUB | Conejos, Mineral, Rio Grande | 11 hr |
| Nov 1, 2:51 PM MDT | Red Flag Warning | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 27 hr |
| Nov 1, 2:51 PM MDT | Winter Weather Advisory | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more | 66 hr |
Nearby
Winter Storm Warnings in Colorado, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.